Algebraic characterization of MDS group codes over cyclic groups

Zain, A. A. ; Rajan, B. S. (1995) Algebraic characterization of MDS group codes over cyclic groups IEEE Transactions on Information Theory, 41 (6). pp. 2052-2056. ISSN 0018-9448

Full text not available from this repository.

Official URL:

Related URL:


An (n,k) group code over a group G is a subset of Gn which forms a group under componentwise group operation and can be defined in terms of n-k homomorphisms from Gk to G. The set of homomorphisms which define maximum distance separable (MDS) group codes defined over cyclic groups are characterized. Each defining homomorphism can be specified by a set of k endomorphisms of G. A matrix is associated with the k(n-k) defining endomorphisms of the code and necessary and sufficient conditions for this matrix to define an MDS code over cyclic groups is proved. Using this matrix characterization it is proved that over a cyclic group with M elements, where M = pf1p%2•••plm,(fc + 's, k) MDS group codes, for all s, k > 2, do not exist if max{s, k} > min{pi, pi, • • • ,pm}. Finally, it is shown that the dual code of an MDS group code over C M , a cyclic group with M elements, is also an MDS group code.

Item Type:Article
Source:Copyright of this article belongs to Institute of Electrical and Electronics Engineers.
ID Code:107355
Deposited On:08 Dec 2017 10:09
Last Modified:08 Dec 2017 10:09

Repository Staff Only: item control page